Colorado, 2010Wildfire in Colorado, June 6 to 30, 2010
June 6 to 30, 2010 · NWS PUB · 2 events in 2 counties and zones
Lightning sparked a fire which burned slowly, then later rapidly spread from the Sangre de Cristo Mountains east of the Great Sand Dunes into Custer County. The fire continued to burn into July, and has consumed nearly 6300 acres.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning sparked a fire which burned slowly, then later rapidly spread from the Sangre de Cristo Mountains east of the Great Sand Dunes into Custer County. The fire continued to burn into July, and has consumed nearly 6300 acres.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 6, 2:59 AM MST, 8 hours 51 minutes earlier.
Area forecast discussion, Jun 6, 2:59 AM MST, 8 hours 51 minutes before
AREA FORECAST DISCUSSION...CORRECTED TUE INFO
NATIONAL WEATHER SERVICE PUEBLO CO
359 AM MDT SUN JUN 6 2010
.SHORT TERM...
(TODAY AND TONIGHT)
...SEVERE WEATHER THREAT TODAY...
CONVECTION HAS FINALLY EXITED STAGE RIGHT THIS MORNING. A CLUSTER
OF STRONG/SEVER STORMS MOVED THROUGH CHEYENNE COUNTY...GRAZING NE
KIOWA BEFORE MOVING INTO KS. OTHER STORMS ASSOCIATED WITH AN MCS ARE
NOW MOVING THROUGH THE OK PANHANDLE. CLOUD SHIELD FROM THIS FEATURE
HAS MUCH OF SERN CO UNDER OVC SKIES...BUT DOES NOT SEEM TO BE IMPACTING
OR REINFORCING THE ERLY PUSH OVR THE PLAINS. CURRENT TEMPS A TAD LOWER
THAN LAST NIGHT...BUT STILL ON THE MILD SIDE. DEW POINTS ARE A
COUPLE DEG HIGHER...AND THAT WILL SET THE STAGE FOR A LITTLE MORE
ACTIVITY LATER THIS AFTERNOON AND EVE.
AS WITH YESTERDAY...CAP REMAINS THE PRIMARY IMPEDIMENT TO STORMS
TODAY. H7 TEMPS SHOULD HOLD IN THE 13-15 DEG RANGE TODAY...AND
WITH THE UPPER FLAT RIDGE MOVING OVR THE STATE TODAY...SHOULD STAY
CAPPED FOR A GOOD PORTION OF THE AFTERNOON. EXPECT THINGS TO DEVELOP
SOMEWHAT SIMILARLY TO YESTERDAY...WITH CONVECTION FIRST FORMING OVER
THE SWRN MTS AND SRN SAN LUIS VALLEY...TRANSLATING TO THE SRN
SANGRES AND SRN I-25 CORRIDOR BY LATE AFTERNOON OR EARLY EVE. THERE
SHOULD BE ANOTHER AREA OF CONVECTION DEVELOPING OVR THE SRN FRONT
RANGE AND PIKES PEAK REGION A BIT LATER IN THE DAY. STORMS SHOULD
STAY W OF I-25 BEFORE 21-22Z...BUT WILL SEE A DECENT INCREASE IN
COVERAGE AS 00Z APPROACHES...WITH MOST COVERAGE AND INTENSITY IN THE
00Z-03Z TIME FRAME. WITH DEWS IN THE LOWER TO POSSIBLY MID
50S...CAPE SHOULD BE IN THE 1500-2000 RANGE...WHILE BULKS SHEARS
INCREASE TO THE 40-50 KT RANGE BY 00Z. LLVL HELICITY WILL BE IN THE
100-200 RANGE. PARAMETERS LOOK A BIT MORE FAVORABLE TODAY FOR
SUPERCELL STORMS. MAIN THREAT WILL BE LARGE HAIL...TO GOLF BALL
SIZE..AND STRONG WINDS. TORNADO THREAT WILL BE LIMITED BY HIGH LCLS
AND WEAK LLVL FLOW...BUT COULD SEE A LOW RISK IN THE 00Z-03Z TIME
FRAME...PARTICULARLY OVR THE PALMER DVD AND CO/KS BORDER COUNTIES.
TEMPS TODAY WILL BE A BIT LOWER THAN YESTERDAY...BUT STILL ABOVE
AVERAGE. HOT AIR ALOFT SHIFTS OVR THE SWRN PORTION OF THE
STATE...LEADING TO VERY WARM CONDITIONS AGAIN OVER THE SWRN MTS.
WILL SEE ANOTHER MILD NIGHT TONIGHT WITH TEMPS IN THE LOWER 60S OVER
THE PLAINS. CONVECTION WILL SHIFT EWD OVERNIGHT AND WILL SEE GENERAL
CLEARING AFTER 06Z. LOW TO MID LVL FLOW TURNS SWRLY BY EARLY MON
MORNING...SETTING THE STAGE FOR ANOTHER REAL HOT DAY TO START OFF
THE WEEK. ROSE
.LONG TERM...
(MONDAY THROUGH SATURDAY)
ON MONDAY AN UPR RIDGE WL BE CENTERED OVR NM AND H7 TEMPS OVR THE
CWA ARE EXPECTED TO BE 20-22 C...AND IT LOOKS LIKE RECORD HIGHS
ARE POSSIBLE. THE RECORD HIGH FOR KPUB IS 101...FOR KCOS IS 95
AND FOR KALS IS 88. THE LOWER LEVELS ARE EXPECTED TO DRY SOME ON
MONDAY WITH AFTERNOON DEW POINT TEMPS OVR THE SERN PLAINS BEING
MOSTLY IN THE 30S...EXCEPT OVR THE FAR SERN CORNER WERE WE COULD
STILL SEE SOME DEW POINTS IN THE LOWER 50S. THE NAM PRINTS OUT
SOME PCPN ACRS THE ERN HALF OF THE CWA IN THE LATE AFTERNOON AND
THE EARLY EVENING HOURS...WHILE THE GFS KEEPS THE CWA DRY. WL
KEEPS SOME ISOLD POPS OVR MUCH OF THE AREA FOR THAT DAY. IF ANY
STORMS DEVELOP...THE BEST CHANCES FOR SEVERE STORM DEVELOPMENT
WOULD BE MAINLY OVR BACA AND SRN PROWERS COUNTIES. A CONCERN FOR
MON AFTERNOON WL BE THE CHANCE FOR CRITICAL FIRE WEATHER
CONDITIONS OVR THE SAN LUIS VALLEY. THE HUMIDITY WL BE BELOW 15
PERCENT...AND HAINES INDICES WL BE 5 OR 6...BUT NOT SURE THE WIND
GUSTS WL BE STRONG ENOUGH TO WARRANT A HIGHLIGHT. SO FOR NOW WL
NOT ISSUE A HIGHLIGHT...AND LET DAY SHIFT TAKE A LOOK AT THE NEXT
MODEL RUN.
ON TUE THE UPR RIDGE GETS FLATTENED OVR THE AREA BY A SHORTWAVE
TROF PASSING BY TO THE NORTH. THE WL SEND A FRONT INTO THE SERN
PLAINS. AT THIS TIME...THE NAM12 IS SHOWING THE FRONT BEGINNING TO
BACK INTO NRN PORTIONS OF THE SERN PLAINS IN THE LATE MORNING
HOURS AND NOT FULLY BACKING IN ACRS ALL THE SERN PLAINS UNTIL
BETWEEN ABOUT 22Z AND 00Z. THE TIMING OF THIS FRONT WL MAKE A BIG
DIFFERENCE IN THE HIGH TEMPS FOR THE DAY...AND AT THIS TIME THERE
IS A RATHER LARGE DIFFERENCE IN THE FORECAST HIGHS BETWEEN THE NAM
AND GFS...WITH THE NAM BRINGING IN COOLER AIR THAN THE GFS. WL
STICK WITH A BLEND BETWEEN THE TWO MODELS FOR NOW. BEHIND THE
FRONT...THE DEW POINT ACRS THE PLAINS INCREASE WITH THE NAM
SHOWING DEW POINTS IN THE 50S TO LOWER 60S BY LATE AFTERNOON ACRS
MOST OF THE SERN PLAINS. THE NAM DEVELOPS A LITTLE PCPN OVR THE
SERN PLAINS LATE TUE...WHILE THE GFS IS DRY. FEEL THAT AT LEAST
ISOLD POPS OVR THE SERN PLAINS ARE REASONABLE. THE CAPES VALUES
ALONG AND BEHIND THE FRONT ARE FORECAST TO BE FROM ABOUT 1200-3700
J/KG...WITH 0-6 KM SHEAR VALUES OF 40-50 KTS. COULD SEE SOME
SEVERE STORMS THIS DAY. A WEAK SHRTWV OVR ERN AREAS TUE NIGHT
ALONG WITH CONTINUED MOIST LOW LEVEL UPSLOPE FLOW. BOTH THE NAM
AND GFS KEEP SOME PCPN IN THE FORECAST OVERNIGHT.
ON WED THE UPR RIDGE BUILDS BACK UP OVR THE AREA. WRN AREA SHOULD
BE DRY...BUT LOW LEVEL UPSLOPE CONTINUES OVR MOST OF THE SERN
PLAINS. WITH LATE AFTERNOON DEW POINTS IN THE 50S STILL OVR THE
FAR SERN PLAINS...BUT DRYING OUT ALONG THE INTERSTATE 25 CORRIDOR.
WOULD THINK THAT SOME TSTMS WOULD DEVELOP IN THE AFTERNOON. TEMPS
WL MOSTLY BE IN THE 90S OVR THE SERN PLAINS...WITH 80S IN THE HIGH VALLEYS.
AN UPR TROF OVR THE WRN STATES ON THU AND FRI WL MEAN INCREASING
SOUTHWESTERLY FLOW ALOFT OVR THE CWA. THU LOOKS LIKE A DRY AND HOT
DAY. THEN EARLY FRI THE GFS SHOWS A FRONT MOVING INTO THE SERN
PLAINS...MEANING SLIGHTLY COOLER TEMPS. BOTH THE GFS AND ECMWF
KEEP MUCH OF THE AREA DRY...BUT WL KEEP SOME ISOLD POPS OVR THE
HYR TRRN. FOR SAT THE GFS SHOWS A SHRTWV TROF MOVING OVR THE AREA
AND A FAIRLY GOOD CHANCE FOR PCPN...WHILE THE ECMWF SHOWS DRIER SW
FLOW FOR THE AREA. WL NOT MAKE CHANGES TO THE CURRENT SAT FORECAST.
&&
.AVIATION...
SLIGHTLY BETTER CHANCE FOR TS TODAY...FOR ALL THREE TAF
SITES. THREAT AT KALS SHOULD BE CENTERED IN THE 20Z-00Z TIME
FRAME...WHILE AT KCOS AND KPUB STORMS SHOULD HOLD OFF TIL LATE IN
THE AFTERNOON...WITH MAIN THREAT IN THE 22Z-03Z TIME PERIOD. STORMS
WILL BE ISOLD TO SCT...BUT A COUPLE COULD END UP STRONG TO SEVERE
WITH THE THREAT OF LARGE HAIL AND GUSTY WINDS. WINDS OVR THE PLAINS
SHOULD PERSIST MAINLY FROM THE S TODAY. ROSE
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
44/28
Hazardous weather outlook, Jun 6, 5:03 AM MST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
603 AM MDT SUN JUN 6 2010
COZ058>089-093>099-071215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
603 AM MDT SUN JUN 6 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON OVER THE MOUNTAINS...MOVING EASTWARD TO THE ADJACENT PLAINS
BY LATE AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE WITH
HAIL UP TO GOLF BALL SIZE...AND WIND GUSTS TO 60 MPH. THE THREAT
WILL BE HIGHEST ALONG AND EAST OF INTERSTATE 25 FROM 5 TO 9 PM MDT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA
MONDAY THROUGH WEDNESDAY...AND MAINLY OVER THE MOUNTAINS ON FRIDAY
AND SATURDAY. THE MAIN THREATS WILL BE LIGHTNING AND SMALL HAIL.
THERE IS THE POTENTIAL FOR A COUPLE SEVERE STORMS IN COUNTIES
NEAR THE KANSAS BORDER...LATE MONDAY AFTERNOON OR EARLY MONDAY
EVENING. A FEW SEVERE STORMS WILL ALSO BE POSSIBLE TUESDAY
AFTERNOON AND EVENING...FROM THE INTERSTATE 25 CORRIDOR TO THE
KANSAS BORDER. IF SEVERE STORMS DEVELOP...THE MAIN THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 1 PM MDT.
44/28
Wildfire, Alamosa Vicinity / Central San Luis Valley Below 8500 Ft
- When
- June 6, 11:50 AM MST to June 30, 11:59 PM MST
- Where
- Alamosa Vicinity / Central San Luis Valley Below 8500 Ft forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 37.578, -106.085 (the zone’s center; the record gives no point)
Wildfire, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft
- When
- June 6, 11:50 AM MST to June 30, 11:59 PM MST
- Where
- Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 37.992, -105.637 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, June 6, 20102 deaths · 1 event
- Tornadoes and Hail in Pennsylvania, June 6, 20101 death · $555,000 · EF0 · 8 events
- Damaging Winds and Lightning Strike in Massachusetts, June 6, 20101 injured · $619,000 · 53 kt wind · 29 events
- Tornadoes in Indiana, June 6, 20102 injured · $467,000 · EF1 · 2 events
- Hail and Damaging Winds in Wyoming, June 6, 2010$352,000 · 70 kt wind · 3 events
- Flash Flood and Hail in Colorado, June 6, 2010$75,000 · 1.75 in hail · 25 events
- Damaging Winds in New Hampshire, June 6, 2010$210,000 · 92 kt wind · 3 events
- Damaging Winds in New Mexico, June 6, 2010$180,000 · 61 kt wind · 2 events
- Tornado and Damaging Winds in Pennsylvania, June 6, 2010$130,000 · EF0 · 3 events
- Hail and Damaging Winds in New York, June 6, 2010$60,000 · 74 kt wind · 10 events
- Damaging Wind in New York, June 6, 2010$75,000 · 70 kt wind · 1 event
- Tornado and Damaging Winds in Ohio, June 6, 2010$68,000 · EF0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244472, 244473.